Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at May 25, 2021, 6:37 AM CDT for Wabasha County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 6:37 AM CDT (11:37 UTC)
- Expired
- May 25, 2021, 7:15 AM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2391 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WWUS83 KARX 251137
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
637 AM CDT Tue May 25 2021
MNZ079-086-087-WIZ032-251215-
Wabasha-Olmsted-Dodge-Buffalo-
637 AM CDT Tue May 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OLMSTED...
WABASHA...SOUTHERN DODGE AND NORTHWESTERN BUFFALO COUNTIES...
At 636 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Cannon Falls to near West
Concord to near Ellendale. Movement was east northeast at 30 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Rochester, Wabasha, Alma, Kasson, Byron, Plainview, Oronoco, Elgin,
Buffalo City, Mazeppa, Kellogg, Douglas, West Newton, West Albany,
Nelson, Maxville, Bremen, Zumbro Falls, Millville and Hammond.
LAT...LON 4390 9304 4412 9262 4420 9260 4420 9255
4437 9255 4437 9243 4445 9243 4445 9224
4441 9208 4459 9203 4460 9200 4460 9189
4419 9188 4419 9208 4414 9208
TIME...MOT...LOC 1136Z 264DEG 25KT 4447 9277 4411 9287 4392 9324
$$
DASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at May 25, 6:30 AM CDT, 7 minutes earlier.
Area forecast discussion, May 25, 6:30 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 630 AM CDT Tue May 25 2021 .SHORT TERM...(Today and tonight) Issued at 332 AM CDT Tue May 25 2021 The combination of 850-700 mb warm air advection and moderate 850 mb moisture transport will result in scattered showers and thunderstorms this morning. The highest probabilities will be north of Interstate 90. From this afternoon into this evening, a cold front will move east through the forecast area. This front will be moving into an airmass with 0-1 km ML CAPES of 1500 to 2000 J/kg. Soundings show that a 850- 700 mb cap will gradually erode as the air mass is lifted ahead of this front between 25.20z and 25.22z. This is in good agreement with many of the Convective Allowing Models (CAMs) developing a scattered line of showers and storms along the cold front during this time period. Both the HRRR and NAM are the most robust with their convection. This line quickly become a solid line by 25.23z then exits the area around 26.03z. Like the past couple of days, the best 0-6 km shear will be found across northern Minnesota and northern Wisconsin in associated with a shortwave trough moving through northern Minnesota and Ontario. The RAP has 0-6 km shear of 35 to 45 knots north of Interstate 94 ahead of this front and 30 to 40 knots elsewhere. Much of this shear is located in the 0-3 km layer. In addition, there is dry air in the mid levels, so thinking that there be a wind/hail threat. The HREF has the greatest probabilities of 50 knot winds north of the area. The soundings CAPE profile looks to be skinny, so hail size will likely range from a half-inch to 1-inch in diameter. SPC has a slight risk north of Interstate 94 and marginal elsewhere and this looks reasonable. There should be enough sunshine late this morning and afternoon for high temperatures to range from the upper 70s to mid-80s. As drier and cooler air advects into the region tonight, temperatures will fall into the 50s. .LONG TERM...(Wednesday through Monday) Issued at 332 AM CDT Tue May 25 2021 Wednesday still looks to be a dry day across the area as ridging aloft and at the surface will be over the region. This will quickly break down as the next system advances into the area. Water vapor satellite this morning already shows this system just off the Pacific Northwest Coast and this is expected to move across the Northern Rockies Wednesday while drawing up a short wave trough from the southwest. This lead short wave trough is expected to move across the area Thursday followed by the main system Thursday night and Friday. The lead short wave trough Thursday looks to produce a round of weak to moderate pv advection in the 500-300 mb layer as does the main system when it comes through. A weak surface low is expected to form Thursday over Iowa and then track to the east/southeast. A good area of frontogenesis may occur in the deformation area of the surface low along with 4 to 10 ubar/s of isentropic up glide on the 300K surface. The moisture transport on the 300K surface also looks to be focused into the enhanced lift area and these should all combine to produce some widespread showers for a good share of the area. Not expecting much, if any, thunder to occur with the instability remaining to the south of the surface low. With the strong forcing, some good rainfall amounts to around an inch look to be possible. Behind this system, upper level ridging looks to briefly build back over the region Friday night into Saturday. After that, while the models agree in principle that this ridge will get quickly flattened by a system moving across Canada, they have differences on how much short wave energy will undercut the system to the north and come across the region. Both the 25.00Z ECMWF and GFS suggest a short wave trough may come across the area Saturday afternoon and evening, but after that, the GFS has considerably more waves in the flow than the ECMWF does. This shows up as a potentially dry day Sunday (ECMWF) or more rain possible (GFS) with both models suggesting another short wave trough crossing the region for the chance for more rain on Memorial Day. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 630 AM CDT Tue May 25 2021 Ceilings will be MVFR through 25.16z and then they will become VFR. Vicinity showers will be seen at both TAF sites through mid morning and then it will become dry until late afternoon. Scattered thunderstorms may impact KRST between 25.21z and 25.23z, and KLSE between 25.23z and 26.01z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...04 AVIATION...Boyne
Hazardous weather outlook, May 25, 5:32 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 532 AM CDT Tue May 25 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-261100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 532 AM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will be possible today and this evening. Some of the storms could become strong to severe late this afternoon into this evening. Large hail and damaging winds will be the main threats for areas generally along and north of Interstate 94 between 4 and 10 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms could occur Wednesday night through Thursday night. Organized severe weather is not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into the early evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04/Boyne
In the hours before
Special weather statement, May 25, 6:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
637 AM CDT Tue May 25 2021
MNZ079-086-087-WIZ032-251215-
Wabasha-Olmsted-Dodge-Buffalo-
637 AM CDT Tue May 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OLMSTED...
WABASHA...SOUTHERN DODGE AND NORTHWESTERN BUFFALO COUNTIES...
At 636 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Cannon Falls to near West
Concord to near Ellendale. Movement was east northeast at 30 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Rochester, Wabasha, Alma, Kasson, Byron, Plainview, Oronoco, Elgin,
Buffalo City, Mazeppa, Kellogg, Douglas, West Newton, West Albany,
Nelson, Maxville, Bremen, Zumbro Falls, Millville and Hammond.
LAT...LON 4390 9304 4412 9262 4420 9260 4420 9255
4437 9255 4437 9243 4445 9243 4445 9224
4441 9208 4459 9203 4460 9200 4460 9189
4419 9188 4419 9208 4414 9208
TIME...MOT...LOC 1136Z 264DEG 25KT 4447 9277 4411 9287 4392 9324
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:45 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 60 min |
| May 25, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 54 min |
| May 25, 4:47 PM CDT | Special Weather Statement | ARX | Trempealeau | 28 min |
| May 25, 4:50 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 40 min |
| May 25, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 44 min |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 64 min |
| May 25, 3:05 PM CDT | Special Weather Statement | ARX | Wabasha | 25 min |
| May 25, 3:21 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 54 min |
| May 25, 3:35 PM CDT | Special Weather Statement | ARX | Olmsted | 25 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.